Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Northern Indiana

May 21, 2010Hillsdale County, Michigan; Defiance County, Williams County, Ohio; Allen County, DeKalb County, Steuben County, Indiana

NWS Northern Indiana issued this flash flood warning at May 21, 2010, 10:05 PM EDT for Hillsdale County, Michigan; Defiance County, Williams County, Ohio; Allen County, DeKalb County, Steuben County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 10:05 PM EDT (02:05 UTC)
Expired
May 22, 2010, 4:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Allen County, IN, DeKalb County, IN, Steuben County, IN, Hillsdale County, MI, Defiance County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:40 PM EDTFLASH FLOODHicksville, OHHOSPITAL BEING EVACUATED DUE TO FLASH FLOODING
May 21, 10:42 PM EDTFLASH FLOODFort Wayne, INNUMEROUS REPORTS OF STRANDED CARS IN FLOOD WATER ON THE NORTHEAST AND NORTHWEST SIDES OF FORT WAYNE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WGUS53 KIWX 220205
FFWIWX
INC003-033-151-MIC059-OHC039-171-220800-
/O.NEW.KIWX.FF.W.0002.100522T0205Z-100522T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN NORTHEAST INDIANA
  EASTERN DE KALB COUNTY IN NORTHEAST INDIANA
  SOUTHEASTERN STEUBEN COUNTY IN NORTHEAST INDIANA
  NORTHWESTERN DEFIANCE COUNTY IN NORTHWEST OHIO
  WILLIAMS COUNTY IN NORTHWEST OHIO
  SOUTHEASTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 400 AM EDT

* AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM     
  FORT WAYNE TO BUTLER...MOVING NORTHEAST AT 10 MPH. ADDITIONAL      
  RAINFALL OF ONE TO TWO INCHES IS EXPECTED OVER PORTIONS OF THE     
  WARNING AREA OVERNIGHT. SPY RUN CREEK IN FORT WAYNE WAS            
  APPROACHING BANK FULL CONDITIONS LATE THIS EVENING AND WILL LIKELY 
  CREST JUST ABOVE FLOOD STAGE CAUSING MINOR FLOODING OF PARK AREAS  
  NEAR THE CREEK.   

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
  NEW HAVEN...
  BUTLER...
  MONTPELIER AND HICKSVILLE...
  GRABILL...
  EDON...
  EDGERTON...
  FORT WAYNE...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4208 8437 4165 8438 4125 8476 4125 8480
      4121 8480 4097 8497 4097 8532 4208 8451

$$
2 follow-up statements
173 
WGUS73 KIWX 220257
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EDT FRI MAY 21 2010

INC003-033-151-MIC059-OHC039-171-220800-
/O.CON.KIWX.FF.W.0002.000000T0000Z-100522T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN IN-DE KALB IN-ALLEN IN-HILLSDALE MI-DEFIANCE OH-WILLIAMS OH-
1057 PM EDT FRI MAY 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
ALLEN...EASTERN DE KALB AND SOUTHEASTERN STEUBEN COUNTIES IN
NORTHEAST INDIANA...AND SOUTHEASTERN HILLSDALE COUNTY IN SOUTHEAST
MICHIGAN...AND WILLIAMS AND NORTHWESTERN DEFIANCE COUNTIES IN
NORTHWEST OHIO...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT 
WAYNE... MONTPELIER... BUTLER... NEW HAVEN... RANSOM... HICKSVILLE. 

SCATTERED THUNDERSTORMS CONTINUE OVER THE AREA LATE THIS EVENING. 
THE STORMS WILL GRADUALLY END OVERNIGHT. RADAR ESTIMATES 2 TO 4 
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA TODAY. 
THIS HAS CAUSED FLASH FLOODING OVER PORTIONS OF THE AREA WITH SOME 
ROADS IMPASSABLE AND SOME EVACUATIONS TAKING PLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR CAR 
THROUGH FLOODED ROADS. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

&&

LAT...LON 4208 8437 4165 8438 4125 8476 4125 8480
      4121 8480 4097 8497 4097 8532 4208 8451

$$
066 
WGUS73 KIWX 220755
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT SAT MAY 22 2010

INC003-033-151-MIC059-OHC039-171-220801-
/O.EXP.KIWX.FF.W.0002.000000T0000Z-100522T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN IN-DE KALB IN-ALLEN IN-HILLSDALE MI-DEFIANCE OH-WILLIAMS OH-
355 AM EDT SAT MAY 22 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM EDT FOR ALLEN...
EASTERN DE KALB AND SOUTHEASTERN STEUBEN COUNTIES IN NORTHEAST
INDIANA...AND SOUTHEASTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
AND WILLIAMS AND NORTHWESTERN DEFIANCE COUNTIES IN NORTHWEST OHIO...

RAINFALL HAS MOVED OUT OF THE REGION AND RECENT REPORTS FROM LAW 
ENFORCEMENT INDICATE GRADUALLY RECEDING WATER LEVELS. THEREFORE THE 
THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED.  SOME FLOODED 
ROADWAYS ARE STILL LIKELY THROUGH THE MORNING HOURS WITH AREAS OF 
HAZARDOUS TRAVEL ALSO POSSIBLE. PLEASE USE EXTREME CAUTION WHEN 
TRAVELING ACROSS THE AREA THIS MORNING.  

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8437 4165 8438 4125 8476 4125 8480
      4121 8480 4097 8497 4097 8532 4208 8451

$$


ARNOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 21, 7:29 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 21, 7:29 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT FRI MAY 21 2010

.AVIATION...
AN UPPER LOW AND ASSOCIATED SFC LOW WAS MOVING EAST. THE BULK OF
THE SHOWERS ASSOCIATED WITH THIS SYSTEM SHOULD CLEAR SBN AND FWA
BY 02Z. KEPT A TEMPO GROUP AT FWA UNTIL 02Z FOR SOME LINGERING
STORMS. OTHERWISE...SOME LIGHT SHOWERS AND/OR AREAS OF DRIZZLE ARE
EXPECTED OVERNIGHT. EXPECT IFR CONDITIONS TO DEVELOP OVERNIGHT. THE
CONDITIONS SHOULD IMPROVE SATURDAY AS THE LOW WEAKENS AND DRIFTS
EAST.

&&

.PREV DISCUSSION... /ISSUED 359 PM EDT FRI MAY 21 2010/

SHORT TERM...
TONIGHT THROUGH SATURDAY NIGHT...THE MAIN CONCERN IS THE POTENTIAL
FOR SEVERE STORMS...BUT ALSO FOR FLOODING. SOME TRAINING OF STORMS
ON THE LATEST RADAR SCANS INDICATE THE POTENTIAL FOR HEAVY RAIN...
SO GIVEN REPORTS OF SOME FLOODING IN ELKHART AND RADAR/SFC REPORTS
OF HEAVY RAIN...WILL CONTINUE TO MENTION THE POTENTIAL FOR HEAVY
RAIN. SPC MESO ANALYSIS INDICATES CAPE VALUES HAVE RISEN OVER 1000
J/KG OVER SOUTHEAST AREAS WHERE STORMS HAVE YET TO OCCUR. ONGOING
CONVECTION AHEAD OF THE APPROACHING FRONT WILL LIKELY MAKE IT
HARDER FOR STORMS TO BECOME SEVERE OVER WEST AREAS AHEAD OF THE
FRONT...HOWEVER...GIVEN CELL MERGERS ON RADAR AND SOME EARLIER
REPORTS OF WIND DAMAGE IN ELKHART AND THREE RIVERS...THE POTENTIAL
FOR STORMS TO BECOME SEVERE CONTINUES THIS AFTERNOON. OTHERWISE...
THE UPPER LOW WAS OVER NE IL AND WILL CONTINUE TO LIFT NORTHEAST
AS A LARGE TROF DIGS DOWNSTREAM. PRECIPITATION SHOULD END FROM
WEST TO EAST LATE TONIGHT AND EARLY SATURDAY. HAVE ADDED SOME
DRIZZLE OVERNIGHT GIVEN UPPER AIR PROFILES. OTHERWISE...CONDITIONS
SHOULD DRY OUT SATURDAY.

LONG TERM...
SUNDAY THROUGH FRIDAY. LITTLE CHNG TO ONGOING CONSISTENT AND WARM
LONG TERM PD. 12 UTC GUIDANCE SUITES TRENDING TOWARD GENERAL
CONSENSUS...WITH HIR CONFIDENCE FOR WARM/DRY FCST ESPCLY DYS3-6.

ERN CONSENSUS REX BLOCK AT START OF LONG TERM WITH INCRSGLY STRONG
UPSTREAM MIDLVL RIDGING FM SRN MS RVR VLY INTO CNTL GRTLKS...WITH
MID LVL ANTICYCLONE REACHING CRESCENDO ACRS ERN/CTNL GRTLKS BY 00
UTC WED. LOW LEVEL THERMAL RIDGE TO ANCHOR FM SRN MO INTO WRN GRTLKS
BY SUN AFTN AS WRN CONUS TROF SHARPENS COURTESY FUJIWHARA BTWN
ALB/SASK WAVE AND STRONGLY TROP FOLDED ENERGY NOW ONTO WA/OR COAST.
STRONG DOWNSTERAM RIDGE BLOCK TO HOLD ERLY/MIDWEEK CONVECTION WELL
WEST OF CWA...FOCUSED IN HIR 1000-859MB THETA-E STREAM. SOME CONCERN
FOR FRONTAL SYSTEM LAYING OUT E-W ACRS NRN GRTLKS DY6-7 TIMEFRAME AS
IT BEGINS TO SAG SWD...POTNLY SPARKING SHRA/TSRA ACTIVITY. HOWEVER
AS FURTHER UPSTREAM/INTERNATIONAL DATELINE SHORTWAVE PROGGED TO
REDIG WRN TROF DEEPER AND FURTHER WEST BY END OF FCST PD...HAVE SOME
RESERVATIONS ON FRONTS IMPACT WRT SENSIBLE WEATHER AS WARM MIDLVL
CAPPING INVERSION SHOULD HAVE TIME TO REACH FULL MATURATION AND WITH
BEST SFC FNTL CONVERGENCE AND MIDLVL COLD POOL VERY WELL COULD
REMAIN ACRS CAN INTO NEW ENGLAND/LOWR GRTLKS FOR DY7...AND WL KEEP
ENTIRE EXTND WARM/DRY FOR NOW AND AWAIT A MORE COHERENT PRECIP
SIGNAL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...ARNOTT
LONG TERM...ARNOTT
AVIATION...ARNOTT
Hazardous weather outlook, May 21, 3:20 AM EDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 AM EDT FRI MAY 21 2010

INZ003>009-012-014-016>018-025>027-033-034-LMZ043-046-MIZ077>081-
OHZ001-002-004-005-015-016-024-025-220730-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS-BLACKFORD-
JAY-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
320 AM EDT FRI MAY 21 2010 /220 AM CDT FRI MAY 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS. IN ADDITION...LOCALLY HEAVY
RAINFALL IS POSSIBLE TODAY WITH PONDING OF WATER ON AREA ROADWAYS
AND RISES ON AREA STREAMS AND RIVERS. MINOR FLOODING OF A FEW
RIVER POINTS IS POSSIBLE HEADING INTO THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-020-022>024-032-220730-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-GRANT-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...MARION
320 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON WITH LARGE
HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH PONDING
OF WATER ON AREA ROADWAYS AND RISES ON AREA STREAMS AND RIVERS.
MINOR FLOODING OF A FEW RIVER POINTS IS POSSIBLE HEADING INTO THIS
WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

In the hours before

Local storm report, May 21, 5:59 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HEAVY RAIN       HUDSON                  41.53N  85.08W
05/21/2010  M2.50 INCH       STEUBEN            IN   TRAINED SPOTTER

            2.5 INCHES OF RAIN FELL FROM 345PM TO 550PM

&&

EVENT NUMBER IWX1000552

SAW
Local storm report, May 21, 6:02 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      GEORGETOWN              41.23N  84.87W
05/21/2010                   ALLEN              IN   TRAINED SPOTTER

            WATER IN LOW LYING AREAS NEAR GEORGETOWN SQUARE RISING
            VERY QUICKLY FROM HEAVY RAINFALL OVER PAST 30 MINUTES

&&

EVENT NUMBER IWX1000553

SAW
Special weather statement, May 21, 7:41 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 PM EDT FRI MAY 21 2010

INZ009-018-OHZ004-015-220015-
ALLEN IN-DE KALB IN-DEFIANCE OH-PAULDING OH-
741 PM EDT FRI MAY 21 2010

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...ARE LIKELY WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NEW HAVEN...
  WOODBURN...
  GRABILL...
  ZULU AND TILLMAN...
  HARLAN...CUBA AND GEORGETOWN...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHEASTERN INDIANA.

LAT...LON 4137 8496 4127 8468 4094 8492 4102 8514
TIME...MOT...LOC 2340Z 205DEG 16KT 4104 8499
Local storm report, May 21, 8:16 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     FLASH FLOOD      BUTLER                  41.43N  84.87W
05/21/2010                   DEKALB             IN   TRAINED SPOTTER

            MULTIPLE ROADS ARE FLOODED IN TOWN. WATER UP TO THE
            BOTTOM OF CARS.

&&

EVENT NUMBER IWX1000554

SAW
Local storm report, May 21, 8:39 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLASH FLOOD      BUTLER                  41.43N  84.87W
05/21/2010                   DEKALB             IN   EMERGENCY MNGR

            HIGH WATER SIGNS POSTED AND MULTIPLE BASEMENTS FLOODED.

&&

EVENT NUMBER IWX1000555

SAW
Local storm report, May 21, 10:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HEAVY RAIN       FORT WAYNE              41.08N  85.13W
05/21/2010  M2.11 INCH       ALLEN              IN   COCORAHS

            2.11 INCHES FELL OVER THE PAST 5 HOURS

&&

EVENT NUMBER IWX1000556

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:45 PM EDTAreal Flood AdvisoryIWXBranch, Hillsdale4 hr
May 22, 5:47 AM EDTAreal Flood WarningIWXBranch, Hillsdale6 hr
May 22, 11:55 AM EDTAreal Flood WarningIWXBranch, Hillsdale6 hr
May 22, 12:35 PM EDTRiver Flood WarningIWXBerrien34 hr
May 22, 6:09 PM EDTAreal Flood WarningIWXHillsdale12 hr
May 22, 4:15 AM EDTRiver Flood WarningIWXPaulding65 hr
May 22, 4:22 AM EDTRiver Flood WarningIWXDefiance7 days
May 22, 4:26 AM EDTRiver Flood WarningIWXDefiance, Fulton, Williams8 days
May 22, 4:54 AM EDTRiver Flood WarningIWXWilliams5 days
May 21, 10:24 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash20 hr
May 21, 10:25 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells3 hr
May 22, 1:37 AM EDTRiver Flood WarningIWXAllen6 days
May 22, 1:09 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke45 hr
May 22, 1:09 PM EDTRiver Flood WarningIWXCass, Miami, Wabash5 hr
May 22, 4:55 PM EDTMarine Dense Fog AdvisoryIWX11 hr
May 22, 5:31 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke17 hr

Nearby

Flash Flood Warnings in Indiana, 2010Flash Flood Warnings in Ohio, 2010Flash Flood Warnings in Michigan, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.